Wednesday, January 14, 2009

Confession: I'm On Drugs

OK. So there you have it. I do drugs. That was difficult for me to say, but now that it's out there, I want to share my story with you.

It's not as bad as you think. I pop maybe 9-12 pills a day. Really, it's no big deal. I've read all about the side affects. I know it could lead to an early death, but then again, death is one of those uncertainties anyways, so why not?

My struggle is: do I just stop cold turkey, or do I add more. I've only been on the drugs since the end of 2008. Not that long, but I am experiencing some side effects. Gas. Yes, I said gas. OMG! I can't believe I'm talking about this. If you preferred I use the word flatulence, fart, smell, puff or whatever, just comment and I will adjust. You are my peeps and I don't want to lose your support over this horrible thing.

I've had to make some adjustments in my daily activities. Games.
  • Mob Gas: Crowds are the safest because it's out there and everybody blames everybody else. Students are the best crowd to be in.
  • Gas & Run: Do it quietly and run! Running isn't unusual for me so I'll never be the suspect
  • Who Me?: I thought it was you. Did you puff?
  • Cough Gas: Sound off with an "ahem" or loud hacking cough. Warning: this is only a potential cover-up.
I so don't know what to do. I could take some Beano I guess. Any other suggestions? I am not an over-gaseous individual and am at odds with this newly acquired on-going skill I've developed.

Ok, you want to know what drugs I am taking? I knew you were going to ask that. Here goes...
  • Glucosamine
  • Multivitamin
  • Vitamin C
  • Catalyst
I feel relieved. Ok, not in a gaseous sense, but I got it off my chest. Anybody experience the same problemos and any suggestions? I'm thinking it's the glucosamine. I need it for my knees and hate to give it up. But it's gas or no gas. HELP!
The writer is not responsible in any way shape or form for your reaction to the above content. The writer is reaching far and wide for topics to captivate an audience and seek some help. This is a true story and no facts are made up or solicited off the street. The writer highly recommends the drugs listed above, but also warns you of the potential gaseous side effects.
Todays workout: 3 mile run. RUN ON!

19 comments:

Count of Monte Christo said...

The momentary increase in gas-production, I experienced some time ago, was due to an increase in fiber intake. It can be VERY inconvenient. On the other hand, passing gas during a run should be no problem after an inconspicuous look over the shoulder.

raulgonemobile said...

I take Glucosamine/Chondroitin, as well as a multivitamin, and have no higher-than-normal gas production.

I do find the Glucosamine helps with my hands.. they don't feel as arthritic-like.

Melanie said...

Very funny post for an uncomfortable topic! LOL. Hope you figure it out! :)

Kita said...

I am on Nutrisystem and it causes huge amounts of gas. I call them the nutritoots. I have learned to cope by just letting them rip when I am by myself. Honestly when I get out of my car on the way into work I am followed by a green fog. Need to go get the mail, then I park a long way from the post office just for the "alone" time. I actually have been known to make an extra couple of trips to my car during the day just so I can have some "alone" time. Man being healthy really "blows" sometimes. OK I better get back to work. TTYL

Pat said...

This post just stinks. Actually, I'd just let it rip no matter who's around and then say with confidence, "Top That".

Eric said...

Are you taking any protein powder or drinks? I doubt it's the glucosamine.

Denise said...

I'm not one to take any form of supplement. I eat to get all the vitamins, etc I need from food. But your post made me laugh!

Missy said...

We like to call it crop dusting...sort of the all over spray and just keep on rolling, ha, ha, ha! Better out than in!

Oz Runner said...

don't fight the gas, it's a natural bodily reaction....at least that's what I tell my wife...

MJ said...

Your list doesn't look like the culprit to me.... (though I am not an expert).

Did you change anything else in your diet? I think if you go to a good vitamin store/pharmacy (i.e. NOT GNC) they might be able to look at the products and advise if it might be one of them.....

Good luck!

carrie said...

Cheap multivitamins were the culprit for me...it took me awhile to figure it out. While cheaper saved some money, it also caused some unfortunate social situations. I only buy name brand now!

Diana said...

I absolutely love everything and anything to do with farts! There I said that! They are funny sounding for sure and some times they smell funny. I have IBS-farting is an everyday occurence for me! Have you heard of all of these:
CART: fart while coughing
LART: fart while laughing
SNART: fart while sneezing
SNART: can also be fart while snoring
By favorite one that happens to me ALL the time is SART: fart while walking down the steps! (only going down)
I found out (the embarrassing way) that Lentils make for some really, really, stinky farts-at least with me! Broccoli, cauliflower, you name it. This post made me laugh and almost a LART!!!!!
I take Velvet antler which has all the same things you take in one pill-that is my drug of choice!

Annette said...

Too funny! I love how you presented your issue! :) I can't say I've ever experienced this issue with vitamins, but everybody is different! One thing I do know is that if you take too much vitamin C it can cause gastric distress. So, perhaps yours is in the form of gas. How much C are you taking? Don't forget to count the amount in your Multi, too. Good luck!

Cowboy Hazel said...

I never thought of it being the vitamins that caused it. Usually it's certain foods (meat, beans, salad) that cause problems for me. So, I avoid them before races and particularly intense workouts.

Cindy said...

LOL! thank you for coming clean about your gas problem. it surely wasn't easy to do. say surround yourself with people who have poor senses of smell and/or are hard of hearing!

Nicole said...

I usually don't have problems - maybe it is the brand you are using. Are you taking them with food?

Lisa Slow-n-Steady said...

I take Move Free Advanced (glucosomine recommended by my doctor) and don't have gas problems that I did on other brands.

could be the vitamins too. shrug.

Michelle said...

Yikes on the gas!!

Just fart away!! Then fart some more!!

Love ya!

ECrunnergirl said...

OMG this was so funny! Gas is a pain in the you know where literally....I take several multivitamins and glucosamine too...and I dont experience that much gas. I do take the glucosamine in liquid form though...dont know if that will help any.

Whey protein causes a tremendous amount of puffs for me.... toot toot!!!